Differential and Integral Equations

Classification of solutions of porous medium equation with localized reaction in higher space dimensions

Xiaosong Kang, Wenbiao Wang, and Xiaofang Zhou

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider the behavior of nonnegative solutions to the Cauchy problem of the porous medium equation with localized reaction term: \begin{eqnarray*} \left\{ \begin{array}{ll} u_t = \Delta(u^m) + a(x)u^p, & (x,t) \in \mathbf{R}^n \times (0,T),\\ u(x,0) = u_0(x), & x \in \mathbf{R}^n, \end{array} \right. \end{eqnarray*} where $ m > 1 $, $ p > 0 $, $ a(x) \geq 0 $ is a compactly supported function, and $u_0(x)$ is continuous, nonnegative but not identical with zero, and has compact support as well. We show the relationship between the occurrence of blow-ups and the exponents $m$ and $p $: in two-dimensional space, all the solutions are globally defined if $0 < p \leq \frac{m+1}{2}$, and the solutions may blow up in finite time if $p \geq m$; in spaces higher than two-dimensional, all the solutions are global if $0 < p < m$, and there exist both global solutions and blow-up solutions if $p \geq m$. We also show that, for any solution, the intersection of its support and the support of $a(x)$ will be non-empty at some time.

Article information

Source
Differential Integral Equations, Volume 24, Number 9/10 (2011), 909-922.

Dates
First available in Project Euclid: 20 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356012892

Mathematical Reviews number (MathSciNet)
MR2850345

Zentralblatt MATH identifier
1249.35157

Subjects
Primary: 35K57: Reaction-diffusion equations 35B44: Blow-up

Citation

Kang, Xiaosong; Wang, Wenbiao; Zhou, Xiaofang. Classification of solutions of porous medium equation with localized reaction in higher space dimensions. Differential Integral Equations 24 (2011), no. 9/10, 909--922. https://projecteuclid.org/euclid.die/1356012892


Export citation